Page 2 of 2 FirstFirst 12
Results 11 to 18 of 18

Thread: Crohn's and Lupus

  1. #11
    Join Date
    Jun 2009
    Location
    Long Island, NY
    Posts
    1,855
    Blog Entries
    3
    Thanks
    172
    Thanked 154 Times in 125 Posts

    Default

    Hi Liz,

    Welcome. Do you have allergies? I get allergic conjunctivitis - pink eye caused by allergies and not contagious. I take an OTC eye drop called Zatidor 1x/day and also use artificial tears before putting those drops in and before bed and it clears my pink, so itchy I wanna claw them out and rub them on sandpaper, allergy eyes.

    Sandy
    As long as this body works, I am going to enjoy life to the fullest for each second of every moment that I can.



  2. #12
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Liz,
    Another possibility for your gritty eyes could be dry eyes caused by an AI disease called Sjogren's. You should see an ophthalmologist and ask for a Schirmer's test. My eyes were very dry and gritty, and the artificial tears weren't cutting it. He started me on Restasis, and now I'm producing more tears. It's a bit pricey, but my doc told me to ignore the instructions about only one use per container. I use the same container for my morning and my evening doses and then throw it away, so that helps with the price.
    It is sooo worth it!
    I hope that you got some answers from the rheumy today.
    Hugs,
    Marla

  3. #13
    Join Date
    Nov 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks all! Yeah, he seemed to think it was from Sjogren's and he thinks I probably just have lupus in addition to Crohn's, not medication-induced. He did lots of blood tests and a urine test. I am seeing an eye doc tomorrow, so getting everything lined up here!
    What a great site. Thanks for all the responses

  4. #14
    Join Date
    Oct 2010
    Location
    Walshville, IL
    Posts
    49
    Blog Entries
    3
    Thanks
    2
    Thanked 2 Times in 2 Posts

    Default

    Oh my, I am just like that with the red face. I mean I have a pretty prodominent red butterfly rash on my face anyway, but if I get the least bit over heated My entire face is cherry red. I constantly have the question " have you been spending to much time in the sun" I used to try and explain, but now I just lie and risk the 15 min spf lecture. My face and hands can be cold as ice and my face and ears will be red and hot as fire. I am going to look up that thread tgal thanks. Sorry to hear about your tests liz, hope they get you on the right meds first thing!
    Truly-Heather
    Last edited by xani's mom; 11-09-2010 at 08:43 PM. Reason: missed a post

  5. #15
    Join Date
    Nov 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks! At least some of the options (scary nonetheless) will treat Crohn's too. I've taken Imuran for Crohn's before, but he mentioned CellCept, which is like Methotrexate, etc. So, why must we have such sucky medication options for auto-immune stuff? I am just taking Prednisone until we get the blood tests back. I think they drew like 7 or 8 vials, plus a urine test, so at least he is being thorough! I am kinda bummed about the sun, but this has been a gradually worsening thing for me. I love being outside, I especially love the beach-my skin is just so darn sensitive and I do NOT want a repeat of that OR beach trip. I started wearing really high SPF and big hats several years ago and that does help. I sit out in the sun a little each day, albeit covered in clothes and sunscreen. It just feels good and I guess after being in Oregon with the dampness and gloom, I am loving the sun even more. That seemed to work okay, I just need to try to not overdo it. I have to say, even though this is not good news, it is so nice to have some sense made of these weird little things I've always noticed about myself. So many of the symptoms I've had the past few years make total sense now.
    Any other stuff I need to look out for? This flare I had was definitely noticeable. Anything that is helpful? I probably need to make a more concerted effort to be healthy in general, but it is so hard to work out when you can barely walk, ya know? I was swimming the last couple of weeks when it was warm enough, but I probably got too much sun that way too. I'm no stranger to fatigue, but I have to say, Lupus sounds a lot scarier than Crohn's in a lot of ways. I mean, I always thought Crohn's was awful (it is, I am kind of shocked I'm alive after all the blood I've lost over the years), but this can just attack...everything. Does anyone w/o IBD (Crohn's or Ulcerative Colitis) have stomach problems from lupus? Is that "part of it" too?
    Thanks again so much for all the help and support!

  6. #16
    Join Date
    Jun 2010
    Location
    Redlands, Ca
    Posts
    11
    Thanks
    1
    Thanked 0 Times in 0 Posts

    Default

    Hi Liz,
    I would like to start by saying, sorry to hear about all the things you are experiencing.
    I have a question for you. How long were you taking Humira? I started taking Humira 3 mths ago. I have been in a bit of a diagnostic question on exactly what to call my autoimmune issues I have. Lupus or Rheumatoid Arthritis? I have lupus issues including swellings and rashes etc., yet lots of joint pain as well. I started Humira because I was have extreme pains in my feet. The Humira has been helping greatly. When I started Humira I did not know very much about it, but did not care because I wanted any kind of relief.
    I have not been on this site in awhile and just read your thread. Just wanted to know about your experience on Humira. It also worried me about your thought of it contributing to your lupus symptoms.
    Hope things start getting better for you and you have some relief. Any info would help. Thanks.
    - Kim

  7. #17
    Join Date
    Nov 2010
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Well, I was on a weekly dose for 3 years for Crohn's disease. It helped with that immensely for the first couple of years. There is a side-effect of a "lupus-like syndrome"as well as many others, but again, the rates are low for all of the "scary" or serious side-effects. I don't know if it caused what's going on with me now or not. Those were the initial hopes/thoughts of my doctors, but I only saw a rheumatologist yesterday and based on my history, he seems to think I may just have lupus and Crohn's, and that it wasn't caused by the medicine. I guess the point is, that it doesn't matter as I have it now regardless. If it is medication-induced, it should go away. If it's helping you live a more normal life, I think that's the goal. None of the medications for auto-immune diseases are appealing-most all have the possibility of horrifying side-effects, but we take them because in addition to having no other options, we want to live our lives, stop being in pain, and we'll do just about anything. I know how you feel, b/c that's how I felt when I started taking Humira-I knew the effects, but I didn't care b/c I couldn't take feeling like that anymore. I would just pay close attention to any changes and have your docs stay on top of your blood work, etc.

  8. #18
    Join Date
    Jun 2010
    Location
    Redlands, Ca
    Posts
    11
    Thanks
    1
    Thanked 0 Times in 0 Posts

    Default

    Thank you!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •